Topic RSS | Reply to topic
Author Post

Kit Ellis


Member

Posted Tue May 22nd, 2007 6:32pm Post subject: (POST DELETED)
(POST DELETED)

Back to top

Fourth Feline


Member

Posted Tue May 22nd, 2007 7:02pm Post subject: (POST DELETED)
Hi Kit,

Sorry to hear that you've been dealing with another 'dip' recently.

I may be able to give some relevant feedback based on my experience of both drugs, so here goes:

I have found Seroquel to be of great help, in that it seems to augment my anti-depressant ( Moclobemide ) make me less aggitated than without it and makes me sleep. ( It was given partly to cure insomnia ! )

The thing I would emphasise is that the sleep effect is very common, even though it lessens a little over time, and can be overcome to a certain degree if one is focused on a task or kept busy.

The really interesting fact ( for me ) - is that my Consultant told me that there is empirical evidence to show that taking it all at night still has therapeutic daytime benefits - without knocking you out during the day.

This is at odds with the drug manufacturer's current claims. Yes, it may be perfect to split the doses morning and night, - but if you want a good night's sleep and still have a life the next day, one can take the dose all at night.

As a Bi-Polar II with agitation, mixed states and generalised anxiety, I find an 8pm dose of 100mg Seroquel gives me lovely sleep and augmentation of daytime medications.

I started at 25mg per night and increased till it just achieved what we wanted it to. ( 100mg at bodyweight of 84kg).

My remaining concern is the potential onset of diabetes from Seroquel. I am unsure whether this is because one hour after a dose you want to eat all the sweet things in the house, or whether it has an independent ability to change blood sugar levels through some other biological mechanism or organ changes.

I found Lamotrigine made me too restless and agitated, which is a shame - because on paper it could have been the wonder drug I was looking for
( i.e. mood stabiliser and antidepressant in one ).

I currently take Depakote 500mg morning and night, Moclobemide 300mg morning and night, 100mg Seroquel night only and diazepam 4mg as and when required.

Hope that helped, or at least started the ball rolling.

All the best Kit, and beware the Seroquel 'munchies' !

F.F.

Back to top

Rob


Member

Posted Tue May 22nd, 2007 7:53pm Post subject: (POST DELETED)
Seroquel ? Safe for driving ? That's rediculous, your doctor should be out of a job. A large dose of seroqeul and i'm out cold for a few days !

Back to top

TheTruth


Member

Posted Fri May 25th, 2007 12:00am Post subject: (POST DELETED)
Hi Kit. I've found Quetiapine to be the medication that has helped me the most, agitation, hallucinations, mood swings, racing thoughts etc lessened. My dose is 200mg in the morning and 250mg at night. I've been on them for a few months now, I have noticed the "Seroquel 'munchies" quite a bit, some weight has been put on unfortunately. The morning dose usually knocks me out for the whole afternoon, unless I do something straight after I've took it, if I wait I usually get very out of breath even walking short distances. The night dose doesn't really make me feel sleepy for some reason, find it quite hard to get to sleep sometimes. I think I'll start to take the whole dose at night now, hopefully should get me to sleep at the right time.

Back to top

RighthoJeeves


Member

Posted Fri May 25th, 2007 1:17am Post subject: (POST DELETED)
I used to take Serequel, when I was getting better from my last big crash beyond crash, it took away strange thoughts and helped me sleep also although it did make me tired very very quickly after I took it, I was in bed right away after. I never took it in the day, knocked me out just as quickly as Melerrill which I took in my initial crash way back in 1992. As soon as my sleeping pattern got back to normal though and I recovered with my doctors permission I stepped down and then stepped away from Serequel, I have some on hand if I am not sleeping for 2 or more nights and "being sick" memories start to bother me, It does the job kicks them out of my mind and I sleep. Its a emergency drug now for me, I have told my doctor I occasionally need it still and this also Ok, I have enough left that it can act just as a backup,

Back to top

lithiumsucks


Member

Posted Tue Aug 21st, 2007 6:38pm Post subject: (POST DELETED)
I would just like to add my thoughts about quetiapine as i've been on it for a few months now, and it is gradually replacing ithium as my medication.

For the first few weeks of taking Quetiapine (taking it once in the morning and at night) I was needing to take a 2 hour nap every afternoon, then i was going to bed arly and sleeping for about 12 hours.

I told my doctor that I was feeling like a zombie because i was so tired. He suggested I take the whole dose at night, and since then I have had no problems with tiredness.

I hope this helps!

Back to top

thesecretlifeofamanicdepressive


Member

Posted Tue Aug 21st, 2007 8:32pm Post subject: (POST DELETED)
Low doses are very sedating. Yes, it's normal. I take 400mg a day and am always tired.

Also, don't diagnose yourself, tha kids. Psychiatrists do that. If you think you're bipolar, take it up with the psychiatrist Not aiming this at you, Kit, just at people in general. Self-diagnosis is bad, mm'kay.

Back to top